Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 199, NWS St. Louis, MO

August 18, 2025Franklin County, Gasconade County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 18, 2025, 3:16 PM CDT for Franklin County, Gasconade County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2025, 3:16 PM CDT (20:16 UTC)
Expired
Aug 18, 2025, 4:00 PM CDT
In force
44 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Franklin County, MO, Gasconade County, MO

The radar

The St Louis radar (KLSX), 65 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1598 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1598 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1546 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

085 
WUUS53 KLSX 182016
SVRLSX
MOC071-073-182100-
/O.NEW.KLSX.SV.W.0199.250818T2016Z-250818T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
316 PM CDT Mon Aug 18 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  West Central Franklin County in east central Missouri...
  Northeastern Gasconade County in east central Missouri...

* Until 400 PM CDT.

* At 316 PM CDT, a severe thunderstorm was located near Drake, or 12 
  miles southwest of New Haven, moving northeast at 5 mph.

  HAZARD...60 mph wind gusts and small hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Mainly rural areas of West Central Franklin and Northeastern 
  Gasconade Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds.

&&

LAT...LON 3843 9139 3849 9149 3863 9141 3851 9127
TIME...MOT...LOC 2016Z 213DEG 4KT 3851 9140

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Carney
1 follow-up statement
058 
WWUS53 KLSX 182046
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
346 PM CDT Mon Aug 18 2025

MOC073-182056-
/O.CAN.KLSX.SV.W.0199.000000T0000Z-250818T2100Z/
Gasconade MO-
346 PM CDT Mon Aug 18 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHEASTERN 
GASCONADE COUNTY...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled.

&&

LAT...LON 3847 9134 3851 9136 3854 9131 3851 9127
TIME...MOT...LOC 2016Z 213DEG 4KT 3851 9140

$$


MOC071-182100-
/O.CON.KLSX.SV.W.0199.000000T0000Z-250818T2100Z/
Franklin MO-
346 PM CDT Mon Aug 18 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 4 PM CDT FOR 
NORTHWESTERN FRANKLIN COUNTY...

At 346 PM CDT, a severe thunderstorm was located 6 miles northwest 
of Beaufort, or 8 miles south of New Haven, moving east at 5 mph.

HAZARD...60 mph wind gusts and small hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Mainly rural areas of Northwestern Franklin County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds.

&&

LAT...LON 3847 9134 3851 9136 3854 9131 3851 9127
TIME...MOT...LOC 2016Z 254DEG 4KT 3849 9129

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Pfahler

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:52 PM CDT, 24 minutes earlier. Its key messages:

  • Periods of scattered showers and thunderstorms are forecast through Tuesday evening. Thunderstorms through this evening and again tomorrow afternoon will be capable of isolated damaging wind gusts.
  • Our recent stretch of heat breaks after tomorrow, with more seasonable weather forecast through the weekend.
Area forecast discussion, Aug 18, 2:52 PM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
252 PM CDT Mon Aug 18 2025

.KEY MESSAGES...

- Periods of scattered showers and thunderstorms are forecast
  through Tuesday evening. Thunderstorms through this evening and
  again tomorrow afternoon will be capable of isolated damaging
  wind gusts.

- Our recent stretch of heat breaks after tomorrow, with more
  seasonable weather forecast through the weekend.

&&

.SHORT TERM...  (Through Late Tuesday Night)
Issued at 251 PM CDT Mon Aug 18 2025

Air mass thunderstorms have formed across portions of central and
southeastern Missouri beneath the center of the upper-level ridge
responsible for our recent heat. Temperatures have warmed into the
90s for a vast majority of the CWA, with many readings showing mid
to upper 90s. These temperatures paired with dew points generally in
the mid 70s have pushed heat index values once again into the 105-
110 range and SBCAPE to values of at least 3,000 J/kg. With
temperatures having recently reached convective values and a weak
disturbance meandering through the region, isolated to scattered
convection has developed and is expected to continue through the
early evening. Deep layer shear is nearly non-existent, but DCAPE is
in the 1,000-1,500 J/kg range, with the SPC Microburst composite
currently at 9 or greater (microbursts are "likely"). This leads to
a threat of at least isolated damaging microbursts beneath storms
that can grow tall enough before they collapse.

As instability decreases through the evening, so will the chances
for these air mass thunderstorms. However, a cold front sinking
southward into the region in response to a trough deepening over the
eastern CONUS will serve as the focus for additional scattered
convection as a weak low-level jet ramps up over the Midwest. A bulk
of this convection is expected to stay north of the CWA tonight,
though there is a low chance (30%) that showers and thunderstorms
along the front and/or outflow from earlier convection could impact
areas along and north of I-70 late tonight and early Tuesday
morning.

The front and moreso possible outflow complicate the temperature
forecast for tomorrow. A slower front or weak to no outflow would
allow for another day of dangerous heat on the order of what we've
been seeing lately mainly for areas along and south of I-70. A
quicker front, stronger outflow, and/or convective debris would
inhibit temperatures from warming enough to pose a threat, though
pooling dew points may offset this to an extent. The extension of
the Heat Advisory for portions mainly along and south of I-70
tomorrow errs on the side of caution and leans more toward the first
scenario. Once tonight's convective activity shows its hand,
additional adjustments can be made to the Heat Advisory.

Additional convection is forecast along the front/outflow during
peak heating tomorrow afternoon. With the previously mentioned
points of uncertainty with the location of the effective boundary,
there is a spread in where the focus for storms will be. Northern
solutions favor southeastern Missouri and southwestern Illinois,
while southern solutions point to CI south of the CWA. The going
forecast is a middle ground, with a 30-50% chance for showers and
thunderstorms across far southeastern Missouri and southwestern
Illinois. Shear will once again be meager thanks to weak flow aloft,
leading to single cell storm modes. Steep lapse rates and inverted
"V" soundings will once again lead to a threat of damaging
microburst winds, with the threat for convection diminishing during
the evening.

Elmore

&&

.LONG TERM...  (Wednesday through Next Monday)
Issued at 251 PM CDT Mon Aug 18 2025

The upper-level trough will only be deepening across the eastern
CONUS per guidance consensus at the start of the extended forecast
range on Wednesday. This will result in high pressure edging further
into the region at the surface, pushing temperatures down to around
climatological normals (highs in mid 80s, lows in low 60s) for
Wednesday into Thursday.

Both ensemble clusters and deterministic guidance show upper-level
ridging building back into the Midwest Friday and Saturday. While
there is not a strong signal for southerly low to mid-level flow to
accompany this feature, a majority of guidance shows the nose of a
mid-level thermal ridge edging into the Middle Mississippi Valley
from the west. This will produce a slight bump in temperatures at
850 mb, climatologically correlating with warming at the surface.
This is supported by ensemble means that show a brief, subtle warm-
up Friday and Saturday. Temperatures will generally still be around
climatological normals, with NBM-based probabilities maxing out at
45% for highs above 90 for portions of the CWA south of I-70 through
Saturday.

From late Saturday into early next week, guidance consensus is that
a relatively potent upper-level trough will once again dig
equatorward over the eastern CONUS. This will place the Middle
Mississippi Valley beneath strong northwesterly flow that will usher
in an unseasonably cool airmass for Sunday into the early workweek.
Some locations may struggle to get out of the 70s for highs, with
the 75th percentile of ensemble guidance hovering in the upper 70s
to around 80 degrees for a majority of the area.

Elmore

&&

.AVIATION...  (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1247 PM CDT Mon Aug 18 2025

While most of the TAFs for the local terminals show dry and VFR
flight conditions through the period, there will be a low chance
for thunderstorms at times at all local terminals. The first
chance is this afternoon and evening when airmass thunderstorms
are forecast across the region. Given these storms do not have a
focused forcing mechanism, where and when they form relative to
the TAF sites is highly uncertain. Any storms forming on or near
local terminals will be capable of heavy rainfall and gusty
outflow winds. The next chance will be tonight as outflow from a
thunderstorm complex north of the region moves southward. The
greatest chance for impacts is at KUIN, though there is a low
chance that the outflow and associated impacts can make it further
south to the other local terminals. Depending on what happens
tonight, an additional rounds of storms is forecast for portions
of the area tomorrow afternoon, though they might form well south
of the local terminals.

Elmore

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for Audrain MO-Boone
     MO-Callaway MO-Knox MO-Lewis MO-Lincoln MO-Marion MO-Monroe
     MO-Montgomery MO-Pike MO-Ralls MO-Shelby MO.

     Heat Advisory until 8 PM CDT Tuesday for Cole MO-Crawford MO-
     Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Madison MO-
     Moniteau MO-Osage MO-Reynolds MO-Saint Charles MO-Saint
     Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
     Genevieve MO-Warren MO-Washington MO.

IL...Heat Advisory until 8 PM CDT this evening for Adams IL-Brown IL-
     Calhoun IL-Greene IL-Jersey IL-Macoupin IL-Montgomery IL-
     Pike IL.

     Heat Advisory until 8 PM CDT Tuesday for Bond IL-Clinton IL-
     Fayette IL-Madison IL-Marion IL-Monroe IL-Randolph IL-Saint
     Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Aug 18, 2:59 PM CDT, 17 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
259 PM CDT Mon Aug 18 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-192000-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
259 PM CDT Mon Aug 18 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

A Heat Advisory remains in effect through this evening. Isolated
thunderstorms are expected through tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Heat and humidity continue for parts of the area on Tuesday.

Thunderstorms are possible Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Elmore

In the hours before

Local storm report, Aug 18, 10:11 AM CDT, 5 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1011 AM CDT Mon Aug 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     Tstm Wnd Dmg     Mexico                  39.17N 91.89W
08/18/2025                   Audrain            MO   911 Call Center

            Many tree limbs blown down, taking down
            power lines. Roof damage to two buildings.

&&

Carney

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 2:57 PM CDTSevere Thunderstorm WarningLSXLincoln, Warren32 min
Aug 18, 3:45 PM CDTSevere Thunderstorm WarningLSXFranklin30 min
Aug 18, 4:38 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin52 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.